Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Sep 30, 2021, 8:49 PM CDT for Union County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 8:49 PM CDT (01:49 UTC)
- Expired
- Sep 30, 2021, 9:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Hail
- 0.25 in
- Wind
- 30
County Union County, IL
The radar
The Paducah radar (KPAH), 63 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WWUS83 KPAH 010149
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
849 PM CDT Thu Sep 30 2021
ILZ088-092-MOZ087-010215-
Alexander IL-Union IL-Cape Girardeau MO-
849 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of southwestern Union,
north central Alexander and east central Cape Girardeau Counties
through 915 PM CDT...
At 848 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ware, or 7 miles southwest of Jonesboro, moving northwest at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Ware around 905 PM CDT.
Other locations in the path of this storm include Trail Of Tears
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3735 8925 3724 8939 3747 8954 3754 8933
TIME...MOT...LOC 0148Z 153DEG 20KT 3736 8935
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
SMITHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Sep 30, 6:53 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 30, 6:53 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Paducah KY 653 PM CDT Thu Sep 30 2021 .SHORT TERM...(Tonight through Saturday night) Issued at 237 PM CDT Thu Sep 30 2021 Our region is divided between a warm/sunny day underneath upper ridging across the east and a rainy/cloudy day across southeast Missouri associated with an upper disturbance. A decent amount of lightning has been noted with this activity through the day. The convection is expected to gradually wane in intensity/coverage by late afternoon, with a lull expected into the early overnight hours. As additional energy propagates into southeast Missouri, showers will develop overnight into the morning hours. With the dry easterly flow in place across the east half of the area, this activity should continue to struggle to make much eastward progress. However, we may see a bit more precip into far west KY and southwest IL on Friday. As the upper low over the southwest U.S. ejects into the southern Plains, southwesterly flow aloft will develop Friday night. At the same time, more of a southerly component develops at the surface. This induces moisture advection northeastward through the area, and we should gradually see rain chances increase Friday night into Saturday area wide. Instability should be sufficient for some isolated thunderstorms through most of this period as well. With higher pwats in place, some locally heavy downpours will be possible on Saturday. WPC has us outlooked in a marginal risk for excessive rainfall. Temperatures remain above normal through the short term. Highs will range from the upper 70s in the west to mid 80s in the east the next two days. Meanwhile, overnight lows look to remain in the mid 60s. .LONG TERM...(Sunday through Thursday) Issued at 237 PM CDT Thu Sep 30 2021 An unsettled period of weather is in store for the extended portion of the forecast. At this time, the most unsettled weather will impact the region Sunday through Monday. On Sunday, models are in good agreement that a potent H5 trough will dip southeast from the Upper Midwest into the lower Ohio Valley. At the surface, low pressure over the southern Plains will translate northeast into the lower Great Lakes by 12z Monday, with an associated trailing cold front plowing south and east. Model guidance is pretty bullish in developing 500-1000 J/kg of SBCAPE over the region Sunday afternoon, co-located with about 25-30 kts of 0-6 km bulk shear. Ensemble guidance also depicts elevated precipitable water values (around the 90th percentile) during this time. Putting it all together, the potential is there for numerous showers and thunderstorms Sunday through Sunday evening, with the possibility of a strong or severe storm and locally heavy rain. Stay tuned for updates. High temperatures will be near seasonable values in the middle to upper 70s. For Monday and beyond, forecast models are consistent in depicting a cut-off H5 trough building south from Canada...and lingering for several days. With H5 temperatures of -15 to -20C progged to be over the region, any solar insolation will result in widespread cloud development as well as isolated to scattered showers during the afternoon through early evening hours. The associated clouds and chances for precipitation will keep temperatures around normal values for early October, with high temperatures in the lower to middle 70s and overnight low temperatures in the lower to middle 50s. && .AVIATION... Issued at 653 PM CDT Thu Sep 30 2021 Rain chances will gradually diminish during the first six hours of the forecast period near KCGI before chances increase overnight. Relatively dry conditions should prevail at KPAH, with dry conditions further east at KMVN, KEVV, and KOWB. VFR conditions should continue to dominate during this forecast period. Increasing chances for rain may reach the KPAH TAF site again between 18z Friday to 00z Saturday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...SP LONG TERM...DWS AVIATION...Smith
Hazardous weather outlook, Sep 30, 3:22 PM CDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 322 PM CDT Thu Sep 30 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-012030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 322 PM CDT Thu Sep 30 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible through tonight across southeast Missouri. Locally heavy rainfall and lightning will be the primary concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The chances for thunderstorms will primarily be across southeast Missouri on Friday and then over the entire region Saturday into Sunday. An isolated strong to severe thunderstorm cannot be ruled out on Sunday. Otherwise, heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 30, 8:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
849 PM CDT Thu Sep 30 2021
ILZ088-092-MOZ087-010215-
Alexander IL-Union IL-Cape Girardeau MO-
849 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of southwestern Union,
north central Alexander and east central Cape Girardeau Counties
through 915 PM CDT...
At 848 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ware, or 7 miles southwest of Jonesboro, moving northwest at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Ware around 905 PM CDT.
Other locations in the path of this storm include Trail Of Tears
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3735 8925 3724 8939 3747 8954 3754 8933
TIME...MOT...LOC 0148Z 153DEG 20KT 3736 8935
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:09 PM CDT | Special Weather Statement | PAH | Livingston | 21 min |
| Oct 1, 9:11 AM CDT | Areal Flood Advisory | PAH | Wayne | 4 hr |
| Oct 1, 9:58 AM CDT | Areal Flood Advisory | PAH | Butler | 2 hr |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.